MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED

COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 8888145057
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, the arterial extension tube was disconnected from the hub.The treatment was completed, there was a blood loss of roughly 20 ml and blood transfusion was not required.Nothing unusual was observed on the device prior to use, flushing was performed with saline and good flow, and no leakage was observed.There was no other products utilized with the device, the blood of the patient was not safely returned, betadine and alcohol after drying was used to treat the insertion site prior to product placement.There was no medical intervention done to the patient and the clamps were moved to a new location after each treatment.The catheter was not repaired, there was a leak at the junction of the extension tube and bifurcate.Steri prep was used as the cleaning agent on the device, tego was not utilized, there was no luer adapter issue and there was no patient symptoms or complications associated with this event.The device was replaced and local analgelsia (lignocaine) was used to resolve the issue.There was no reported patient injury.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device and a photo were available for evaluation.Visual inspection noted that the red luer adapter and extension tube were disengaged from the hub.Functionally, the catheter was submerged into a water bath.The cannula end was clamped, and a syringe was used to inject air into the blue port to observe leakage: no air bubbles were present.It was reported that the extension tube detached from the hub/bifurcate.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.This issue may occur when excessive force is applied during clinical application.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: it is recommended that only luer-lock (threaded) connections be used (including syringes, bloodlines, iv tubing and sealing caps) with the catheter.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PALINDROME
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS  20101
Manufacturer (Section G)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS   20101
Manufacturer Contact
avi kluger
5920 longbow drive
boulder, CO 80301
3035306582
MDR Report Key12605210
Report Number3009211636-2021-00286
Device Sequence Number4038642
Product Code MSD
UDI-Device Identifier10884521013315
UDI-Public10884521013315
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K112477
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Model Number8888145057
Device Catalogue Number8888145057
Device Lot Number2002100110
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/13/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/23/2021
Supplement Date Received by Manufacturer10/22/2021
Initial Report FDA Received Date10/11/2021
Supplement Report FDA Received Date11/09/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/27/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale